Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 196, NWS Twin Cities, MN

September 2, 20197 counties in Minnesota; Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 2, 2019, 10:22 PM CDT for 7 counties in Minnesota; Saint Croix County, Wisconsin. It was in force for 53 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2019, 10:22 PM CDT (03:22 UTC)
Expired
Sep 2, 2019, 11:15 PM CDT
In force
53 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Dakota County, MN, Hennepin County, MN, Le Sueur County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Washington County, MN, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 14 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 10:28 PM CDTTSTM WND DMGWhite Bear Lake, MNMULTIPLE TREES DOWN.
Sep 2, 10:38 PM CDTHAIL 0.51 E Belle Plaine, MNREPORT FROM MPING: HALF-INCH (0.50 IN.).
Sep 2, 10:48 PM CDTHAIL 0.51 N Montgomery, MNREPORT FROM MPING: HALF-INCH (0.50 IN.).
Sep 2, 10:52 PM CDTTSTM WND DMG1 N Montgomery, MNREPORT FROM MPING: TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
Sep 2, 10:53 PM CDTTSTM WND DMG1 E North St. Paul, MNREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Sep 2, 11:00 PM CDTHAIL 1Montgomery, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 2, 6:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2019-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2019-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

815 
WUUS53 KMPX 030322
SVRMPX
MNC037-053-079-123-131-139-163-WIC109-030415-
/O.NEW.KMPX.SV.W.0196.190903T0322Z-190903T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1022 PM CDT Mon Sep 2 2019

The National Weather Service in The Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Southeastern Hennepin County in east central Minnesota...
  Western Dakota County in east central Minnesota...
  Northern Le Sueur County in south central Minnesota...
  Scott County in east central Minnesota...
  Northwestern Rice County in south central Minnesota...
  Washington County in east central Minnesota...
  Ramsey County in east central Minnesota...
  Western St. Croix County in west central Wisconsin...

* Until 1115 PM CDT.

* At 1022 PM CDT, severe thunderstorms were located along a line
  extending from near Forest Lake to 6 miles south of Arlington,
  moving east at 45 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth, Eagan,
  Woodbury, Eden Prairie, Burnsville, Lakeville, Minnetonka and Apple
  Valley.

This includes the following highways...
 Interstate 35 between mile markers 130 and 132.
 Interstate 35 near mile marker 67, and between mile markers 70 and
80.
 Interstate 94 in Wisconsin between mile markers 1 and 7.
 U.S. Highway 169 between mile markers 79 and 84.
 U.S. Highway 8 in Minnesota between mile markers 0 and 1.

This includes  Mystic Lake Casino.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4445 9393 4451 9388 4456 9392 4459 9389
      4471 9362 4476 9362 4481 9352 4489 9352
      4490 9364 4514 9331 4504 9328 4504 9323
      4512 9322 4512 9303 4529 9302 4530 9275
      4521 9275 4521 9229 4436 9343
TIME...MOT...LOC 0322Z 285DEG 38KT 4531 9293 4452 9405 

HAIL...<.75IN
WIND...70MPH
 
$$

JLT
4 follow-up statements
652 
WWUS53 KMPX 030337
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1037 PM CDT Mon Sep 2 2019

MNC037-053-079-123-131-139-163-WIC109-030415-
/O.CON.KMPX.SV.W.0196.000000T0000Z-190903T0415Z/
Hennepin MN-Dakota MN-Le Sueur MN-Scott MN-Rice MN-Washington MN-
Ramsey MN-St. Croix WI-
1037 PM CDT Mon Sep 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN HENNEPIN...WESTERN DAKOTA...NORTHERN LE SUEUR...
SCOTT...NORTHWESTERN RICE...WASHINGTON...RAMSEY AND WESTERN ST. CROIX
COUNTIES...

At 1037 PM CDT, severe thunderstorms were located along a line
extending from near Somerset to Burnsville to near Le Sueur, moving
east at 60 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth, Eagan,
Woodbury, Eden Prairie, Burnsville, Lakeville, Minnetonka and Apple
Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4445 9393 4451 9388 4456 9392 4459 9389
      4471 9362 4476 9362 4481 9352 4489 9352
      4490 9364 4514 9331 4504 9328 4504 9323
      4512 9322 4512 9303 4529 9302 4530 9275
      4521 9275 4521 9229 4436 9343
TIME...MOT...LOC 0337Z 281DEG 51KT 4521 9267 4477 9324 4446 9384 

HAIL...<.75IN
WIND...70MPH
 
$$

JLT
127 
WWUS53 KMPX 030348
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1048 PM CDT Mon Sep 2 2019

MNC037-053-079-123-131-139-163-WIC109-030415-
/O.CON.KMPX.SV.W.0196.000000T0000Z-190903T0415Z/
Hennepin MN-Dakota MN-Le Sueur MN-Scott MN-Rice MN-Washington MN-
Ramsey MN-St. Croix WI-
1048 PM CDT Mon Sep 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN HENNEPIN...WESTERN DAKOTA...NORTHERN LE SUEUR...
SCOTT...NORTHWESTERN RICE...WASHINGTON...RAMSEY AND WESTERN ST. CROIX
COUNTIES...

At 1048 PM CDT, severe thunderstorms were located along a line
extending from Star Prairie to near Rosemount to near Le Center,
moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Minneapolis, St. Paul, Bloomington, Eagan, Woodbury, Eden Prairie,
Burnsville, Lakeville, Minnetonka, Apple Valley, Edina and St. Louis
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4445 9393 4451 9388 4471 9362 4481 9352
      4504 9323 4512 9322 4512 9303 4529 9302
      4530 9275 4521 9275 4521 9229 4436 9343
TIME...MOT...LOC 0348Z 285DEG 38KT 4519 9256 4475 9313 4444 9373 

HAIL...1.00IN
WIND...60MPH
 
$$

LS
321 
WWUS53 KMPX 030356
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1056 PM CDT Mon Sep 2 2019

MNC053-030406-
/O.CAN.KMPX.SV.W.0196.000000T0000Z-190903T0415Z/
Hennepin MN-
1056 PM CDT Mon Sep 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENNEPIN COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and east central Minnesota...and northwestern and west
central Wisconsin.

LAT...LON 4445 9393 4457 9361 4480 9321 4513 9293
      4521 9275 4521 9229 4436 9343
TIME...MOT...LOC 0356Z 289DEG 47KT 4517 9241 4470 9297 4442 9349 

$$

MNC037-079-123-131-139-163-WIC109-030415-
/O.CON.KMPX.SV.W.0196.000000T0000Z-190903T0415Z/
Dakota MN-Le Sueur MN-Scott MN-Rice MN-Washington MN-Ramsey MN-
St. Croix WI-
1056 PM CDT Mon Sep 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN DAKOTA...NORTHEASTERN LE SUEUR...SOUTHEASTERN SCOTT...
NORTHWESTERN RICE...WASHINGTON...SOUTHEASTERN RAMSEY AND WESTERN ST.
CROIX COUNTIES...

At 1056 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Star Prairie to near Rosemount to near
Montgomery, moving east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
St. Paul, Eagan, Woodbury, Burnsville, Lakeville, Apple Valley,
Maplewood, Cottage Grove, Inver Grove Heights, Oakdale, Savage and
White Bear Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4445 9393 4457 9361 4480 9321 4513 9293
      4521 9275 4521 9229 4436 9343
TIME...MOT...LOC 0356Z 289DEG 47KT 4517 9241 4470 9297 4442 9349 

HAIL...1.00IN
WIND...60MPH
 
$$

BORGHOFF
442 
WWUS53 KMPX 030414
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1114 PM CDT Mon Sep 2 2019

MNC037-079-123-131-139-163-WIC109-030424-
/O.EXP.KMPX.SV.W.0196.000000T0000Z-190903T0415Z/
Dakota MN-Le Sueur MN-Scott MN-Rice MN-Washington MN-Ramsey MN-
St. Croix WI-
1114 PM CDT Mon Sep 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DAKOTA...NORTHEASTERN
LE SUEUR...SOUTHEASTERN SCOTT...NORTHWESTERN RICE...WASHINGTON...
SOUTHEASTERN RAMSEY AND WESTERN ST. CROIX COUNTIES WILL EXPIRE AT
1115 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and east central Minnesota...and west central
Wisconsin.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.

LAT...LON 4445 9393 4457 9361 4480 9321 4513 9293
      4521 9275 4521 9229 4436 9343
TIME...MOT...LOC 0414Z 285DEG 38KT 4512 9217 4465 9273 4437 9325 

$$

LS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 6:09 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Sep 2, 6:09 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
609 PM CDT Mon Sep 2 2019

.UPDATE...For 00Z Aviation discussion below

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 314 PM CDT Mon Sep 2 2019

Main concern in the short term is the Enhanced Risk of Severe
Thunderstorms for tonight, mainly along from west Central MN through
the Twin Cities and Western WI (basically along and including the I-
94 corridor.

Much of the guidance has been indicating a northern solution today,
keeping the best chance of severe storms along and to the north of I-
94 for tonight. There is quite a bit of uncertainty with how this
event will unfold, however. The key player is the warm frontal
boundary (and what is effectively the instability gradient) and
where it will be positioned when storms come rolling into western MN
from the Dakotas.

As of mid afternoon, the warm front has made little progress north
today, still positioned from southwest North Dakota, southeastward
across South Dakota an into southwest Minnesota. This was expected,
so the forecast remains on track at this time. This front will start
to creep north over the next few hours, but likely won't make it
very far. The 00Z-06Z timeframe looks to be when the front makes its
move. During this time, the approaching and deepening low upstream
and the presence of a downstream ridge will tighten the gradient and
enhance the south-southwesterly flow in the 850-925mb layer,
essentially the low level jet. This will push the front northward
and the instability gradient as well. Regardless of where the front
is, the storms coming out of the Dakotas will want to ride the
instability gradient along the front, so this is a matter of where
the front is when the storms reach western MN. Hi-res guidance have
not handled initiation particularly well across North Dakota and
what grabs our attention is the quick speed of current storms in the
Bismark CWA, and the placement of them being south of most hi-res
guidance. So, would not be surprised to see storms reach western MN
and hour or two earlier than previously thought and turn southeast
down the I-94 corridor where the instability gradient resides at
that time. This would bring a damaging wind and hail treat through
this area, but still uncertain as to the efficiency of mixing strong
winds to the ground. However, dew points at the surface are expected
to increase into the mid and upper 60s this evening given the
enhanced southerly flow. This outcome is not for sure, because the
enhanced low level jet could push the instability gradient north of
I-94 prior to storm arrival from the west, which would keep much of
the storms moving more west to east across far north-central and
northern MN, mainly grazing the northern MPX CWA. Ultimately though,
given the current activity in North Dakota this afternoon, I'm
leaning toward the former- thunderstorms are most likely to ride
southeast along the I-94 corridor with potentially damaging winds
and large hail.

.LONG TERM...(Wednesday through Monday)
Issued at 314 PM CDT Mon Sep 2 2019

Fairly straight forecast in the long term. There are two chances for
precipitation. The first is Wednesday night into Thursday, and the
second is Saturday into Sunday. There is not much instability with
these systems, so the chance for thunder is low, and the risk for
severe weather is very low. Temperatures will be near normal on the
dry days, and below normal during the cloudy and wet days.

A large area of surface high pressure will be centered across the
region on Wednesday. Meanwhile and upstream shortwave trough will
move eastward toward the Dakotas and Great Lakes Wednesday night
into Tuesday. H850 Theta_E advection ahead of this wave will lead to
rising air, clouds, and shower development. Forecast soundings show
only a few hundred J/kg of MUCAPE, so the threat for severe
weather is very low.

Looking ahead, another area of high pressure will settle in for
Friday, but zonal flow will develop in the Jet Stream and several
shortwave troughs within this jet will bring additional chances
for showers and thunderstorms on Saturday and into early next
week. At this point the threat for severe weather appears low with
these systems.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 610 PM CDT Mon Sep 2 2019

A complex of showers and thunderstorms is expected to race east-
southeast across the forecast area from North Dakota tonight. At
this point sites anticipated to be affected include
KAXN/KSTC/KMSP/KRNH, with lower confidence to the south. High
winds are the primary threat, although large hail and brief
tornadoes (embedded in the line) are possible. Post-frontal
strato-cu clouds with MVFR ceilings are possible. Winds will shift
to the northwest on Tuesday behind the front, with gusts to 30-35
knots expected.

KMSP...There is still a possibility the main line of storms skirts
to the north, but still have enough confidence to go with a TEMPO
in the 05Z-09Z time frame.

/OUTLOOK FOR KMSP/
Wed...VFR. NNW wind 5 kt or less.
Thu...VFR. S wind 5 kts.
Fri...VFR. NW wind 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...JRB
LONG TERM...JRB
AVIATION...LS
Hazardous weather outlook, Sep 2, 3:32 PM CDT, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
332 PM CDT Mon Sep 2 2019

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
032045-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
332 PM CDT Mon Sep 2 2019

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

There is an Enhanced Risk of severe thunderstorms tonight along
the I-94 corridor with a Slight Risk elsewhere. Damaging winds,
large hail, and a few tornadoes are possible with a line of
severe thunderstorms this evening and overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms may linger into early Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed along I-94 later
this evening.

jrb

In the hours before

Local storm report, Sep 2, 9:56 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
956 PM CDT MON SEP 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND GST     HOWARD LAKE             45.06N 94.07W
09/02/2019  M64 MPH          WRIGHT             MN   MESONET

            HENNEPIN WEST MESONET SITE AT HOWARD LAKE.

&&

TDH
Local storm report, Sep 2, 10:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1003 PM CDT MON SEP 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     TSTM WND DMG     2 S HUTCHINSON          44.87N 94.37W
09/02/2019                   MCLEOD             MN   EMERGENCY MNGR

            TREE BRANCH DOWN ON POWER LINE. TREE IS ON
            FIRE. TIME ESTIMATED FROM RADAR.

&&

CEO
Local storm report, Sep 2, 10:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1006 PM CDT MON SEP 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     2 SE OTSEGO             45.26N 93.58W
09/02/2019  M62 MPH          WRIGHT             MN   COCORAHS

&&

TDH
Local storm report, Sep 2, 10:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1009 PM CDT MON SEP 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     2 W ANOKA               45.20N 93.42W
09/02/2019  M56 MPH          HENNEPIN           MN   MESONET

            DAYTON MESONET SITE AT PUBLIC WORKS
            BUILDING.

&&

TDH
Special weather statement, Sep 2, 10:09 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1009 PM CDT Mon Sep 2 2019

MNZ052-053-WIZ014-030415-
Isanti-Chisago-Polk-
1009 PM CDT Mon Sep 2 2019

...A LINE OF STORMS WILL AFFECT CHISAGO...EASTERN ISANTI AND POLK
COUNTIES THROUGH 11 PM CDT...

At 1009 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Pine City to 6 miles southeast of
Isanti. Movement was east at 55 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with these
storms.

Locations impacted include...
East Bethel, North Branch, Chisago City, Lindstrom, Rush City, Amery,
Osceola, St. Croix Falls, Stacy, Frederic, Luck and Balsam Lake.

This includes the following highways...
 Interstate 35 between mile markers 140 and 163.
 U.S. Highway 8 in Minnesota between mile markers 9 and 22.
 U.S. Highway 61 near mile marker 165.

LAT...LON 4528 9216 4539 9302 4541 9302 4541 9322
      4573 9313 4573 9285 4564 9288 4565 9253
      4573 9252 4572 9216
TIME...MOT...LOC 0309Z 280DEG 48KT 4585 9304 4543 9316

LS
Local storm report, Sep 2, 10:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1018 PM CDT MON SEP 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TORNADO          4 WNW MOUND             44.96N 93.73W
09/02/2019                   HENNEPIN           MN   OFFICIAL NWS OBS

            RADAR CONFIRMED TORNADO BETWEEN ST.
            BONIFACIUS AND MAPLE PLAIN.

&&

BORGHOFF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:37 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stevens53 min
Sep 2, 8:01 PM CDTSpecial Weather StatementMPXTodd59 min
Sep 2, 8:20 PM CDTSevere Thunderstorm WarningMPXDouglas, Kandiyohi, Pope, Stearns, Stevens, Swift and 1 more55 min
Sep 2, 8:51 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Swift39 min
Sep 2, 8:56 PM CDTSpecial Weather StatementMPXMorrison64 min
Sep 2, 9:08 PM CDTSevere Thunderstorm WarningMPXKandiyohi, McLeod, Meeker, Sherburne, Stearns, Wright52 min
Sep 2, 9:19 PM CDTTornado WarningMPXMeeker26 min
Sep 2, 9:28 PM CDTSpecial Weather StatementMPXBenton, Isanti, Kanabec, Mille Lacs62 min
Sep 2, 9:37 PM CDTSevere Thunderstorm WarningMPXBenton, Isanti, Kanabec, Mille Lacs, Sherburne38 min
Sep 2, 9:46 PM CDTSevere Thunderstorm WarningMPXAnoka, Carver, Hennepin, Isanti, McLeod, Ramsey and 3 more59 min
Sep 2, 10:09 PM CDTSpecial Weather StatementMPXChisago66 min
Sep 2, 10:13 PM CDTTornado WarningMPXHennepin19 min
Sep 2, 10:44 PM CDTTornado WarningMPXLe Sueur, Rice31 min
Sep 2, 11:07 PM CDTSpecial Weather StatementMPXGoodhue, Rice53 min
Sep 2, 11:13 PM CDTSpecial Weather StatementMPXRice32 min
Sep 2, 11:48 PM CDTSpecial Weather StatementMPXSteele57 min
Sep 2, 11:34 PM CDTSpecial Weather StatementMPXChippewa, Eau Claire, Pepin, Rusk56 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2019Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.